I had Boxtox injected 6 days ago and now I have a rash on my legs and arms. Could it be related to the Botox?

Hi I had botox 6 weeks ago now and noticed 2 days ago I have a rash.  I have a few red blotchy bits on my legs and arms.  I also have a sunburn like rash on my legs.  I haven't been out in the sun so I know it's not this.  I have very sensitive skin anyway and had the blotchy bits on my arms before "before the botox" but never the sunburn like rash and I've never had red blotches on my legs.  It's not lumpy and it don't itch.  It just feels prickly and a mild burning sensation.  Could this be hives?

Doctor Answers 5

Botox and Rash

Botox does not typically produce a rash six weeks after injection, especially not one you are describing.  I would suggest you return to your dermatologist for evaluation to determine the cause of your rash.

Botox and Rash

Botox is not correlated with this type of rash.  You should go back to your dermatologist and get his opinion.  This should be easily treated, I wish you the best of luck, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Rash on the legs after Botox

It is not possible that the rash you develop on your legs is related to Botox. You may have hives or eczema, or something else, so your dermatologist who injected your Botox should be easily able to diagnose all your skin problems.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Rash after Botox

No, a rash on the arms or legs is very unlikely to be caused by the Botox. Especially one week out. I will not say "impossible" but pretty much. If you had an allergy to Botox, it would be at the site of the injection. It's probably allergies. I've been doing a great deal more injections for rashes and things this past year, and it seems to be lasting longer than usual into the summer months now as well. Put on some cool water, get some good hydrocortisone, and put it on a few times a day. If that doesn't relieve it, see if you can get a shot of Kenalog/cortisone, which should relieve it right away. But in my opinion this is coincidence and not related to your Botox.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Botox reaction

Assuming the use of cosmetic Botox from Allergan Corporation, this should not be related to the injections.  I would encourage you to follow up with either an allergist or a dermatologist as to the etiology of the rashes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.